Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 12, NWS Duluth, MN

May 20, 2012Ashland County, Iron County, Price County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at May 20, 2012, 2:04 PM CDT for Ashland County, Iron County, Price County, Wisconsin. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2012, 2:04 PM CDT (19:04 UTC)
Expired
May 20, 2012, 3:00 PM CDT
In force
56 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ashland County, WI, Iron County, WI, Price County, WI

The radar

The Duluth radar (KDLH), 192 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 2:05 PM CDTHAIL 15 Sw Phillips, WI
May 20, 2:17 PM CDTHAIL 0.5Phillips, WI
May 20, 2:30 PM CDTHAIL 0.53 Se Phillips, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 12:24 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1614 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WUUS53 KDLH 201904
SVRDLH
WIC003-051-099-202000-
/O.NEW.KDLH.SV.W.0012.120520T1904Z-120520T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
204 PM CDT SUN MAY 20 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ASHLAND COUNTY IN NORTHWEST WISCONSIN...
  SOUTHEASTERN IRON COUNTY IN NORTHWEST WISCONSIN...
  PRICE COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 300 PM CDT

* AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM PARK FALLS TO 8 MILES WEST OF
  WESTBORO...AND MOVING NORTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PHILLIPS AROUND 210 PM CDT.
  MUSSER LAKE...PRENTICE AND OGEMA AROUND 220 PM CDT.
  TURTLE FLAMBEAU FLOWAGE AROUND 230 PM CDT.
  SPIRIT AND BRANTWOOD AROUND 235 PM CDT.
  MERCER AROUND 245 PM CDT.
  MANITOWISH AROUND 250 PM CDT.
  FISHER LAKE AROUND 255 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4599 9058 4626 8992 4598 8992 4597 9003
      4543 9003 4537 9016 4537 9056
TIME...MOT...LOC 1904Z 238DEG 29KT 4598 9045 4534 9044
WIND...HAIL 60MPH 1.00IN

$$

DAP
3 follow-up statements
229 
WWUS53 KDLH 201923
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
223 PM CDT SUN MAY 20 2012

WIC003-051-099-202000-
/O.CON.KDLH.SV.W.0012.000000T0000Z-120520T2000Z/
PRICE WI-IRON WI-ASHLAND WI-
223 PM CDT SUN MAY 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ASHLAND...SOUTHEASTERN IRON AND PRICE COUNTIES UNTIL 300 PM CDT...

AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF BUTTERNUT TO
OGEMA...MOVING NORTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TURTLE FLAMBEAU FLOWAGE AROUND 235 PM CDT.
  SPIRIT AND BRANTWOOD AROUND 240 PM CDT.
  MERCER AROUND 245 PM CDT.
  MANITOWISH AROUND 250 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4537 9046 4600 9053 4626 8992 4598 8992
      4597 9003 4543 9003 4537 9016
TIME...MOT...LOC 1924Z 238DEG 29KT 4606 9027 4542 9027
WIND...HAIL 60MPH 1.00IN

$$

DAP
009 
WWUS53 KDLH 201943
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
243 PM CDT SUN MAY 20 2012

WIC003-201953-
/O.CAN.KDLH.SV.W.0012.000000T0000Z-120520T2000Z/
ASHLAND WI-
243 PM CDT SUN MAY 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ASHLAND COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4537 9017 4604 9026 4626 8992 4598 8992
      4597 9003 4543 9003 4543 9004 4537 9016
TIME...MOT...LOC 1943Z 238DEG 29KT 4613 9006 4549 9008

$$

WIC051-099-202000-
/O.CON.KDLH.SV.W.0012.000000T0000Z-120520T2000Z/
PRICE WI-IRON WI-
243 PM CDT SUN MAY 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
IRON AND EASTERN PRICE COUNTIES UNTIL 300 PM CDT...

AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MERCER TO SPIRIT...MOVING
NORTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MANITOWISH AROUND 250 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4537 9017 4604 9026 4626 8992 4598 8992
      4597 9003 4543 9003 4543 9004 4537 9016
TIME...MOT...LOC 1943Z 238DEG 29KT 4613 9006 4549 9008
WIND...HAIL 60MPH 1.00IN

$$

DAP
422 
WWUS53 KDLH 201953
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
253 PM CDT SUN MAY 20 2012

WIC051-099-202003-
/O.EXP.KDLH.SV.W.0012.000000T0000Z-120520T2000Z/
PRICE WI-IRON WI-
253 PM CDT SUN MAY 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IRON AND EASTERN
PRICE COUNTIES WILL EXPIRE AT 300 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 4537 9017 4604 9026 4626 8992 4598 8992
      4597 9003 4543 9003 4543 9004 4537 9016
TIME...MOT...LOC 1953Z 238DEG 29KT 4616 8994 4552 8998

$$

DAP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 12:39 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 20, 12:39 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1239 PM CDT SUN MAY 20 2012

.AVIATION.../18Z TAF ISSUANCE/

STRONG THUNDERSTORMS OVER NORTHWESTERN WISCONSIN WILL MOSTLY BE
OFF TO THE EAST OF HYR. LINGERING RAIN OVER THE MINNESOTA
AERODROMES WILL GRADUALLY MOVE OUT OF THE AREA BY LATE AFTERNOON.
SKIES WILL BEGIN TO PARTIALLY CLEAR FROM WEST TO EAST AS HIGH
PRESSURE BEGINS TO MOVE IN EARLY TONIGHT. VFR CONDITIONS ARE
EXPECTED TO PREVAIL FOR THE LAST HALF OF THIS TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1029 AM CDT SUN MAY 20 2012/

UPDATE...WEAKENING DEFORMATION ZONE LOCATED OVER NWRN QUADRANT
OF CWA AS OF MID MORNING. PRECIPITATION IS DECREASING IN
INTENSITY. ELONGATED SFC LOW STRETCHES FROM SE MN TO WRN UP OF
MICHIGAN. A MID LVL DRY SLOT HAS BRIEFLY SHUT DOWN MOST PRECIP
OVER LWR ST CROIX AND NEAR TWIN PORTS. AHEAD OF THIS DRY SLOT
CONVECTION IS INCREASING WITHIN PWS AXIS. A LAYER OF DEEP
LAYER SHEAR AND LOW LVL INSTABILITY IS SUFFICIENT TO GENERATE
OCCASIONAL STRONG STORMS. SOME CELLS HAVE APPROACHED SVR CRITERIA
AT TIMES SO SUSPECT SMALL HAIL SO FAR. WILL MONITOR FOR POSSIBLE
SVR NEXT FEW HRS. TWEAKED MAX TEMPS DOWN A BIT AS CLEARING FROM
WEST WILL BE SLOWER BASED ON SAT IMAGERY/COND PRESS DEFICIT FCST.

PREV DISCUSSION... /ISSUED 652 AM CDT SUN MAY 20 2012/

AVIATION...05/20/12Z ISSUANCE...
WIDESPREAD IFR CONDITIONS IN CLOUDS...RAIN AND SCATTERED
THUNDERSTORMS WILL SPREAD EAST ACROSS ALL OF NORTHWEST WI
THIS MORNING. IMPROVEMENT TO VFR CLEAR...FOLLOWING A SLOW MOVING
COLD FRONT...WILL NOT REACH INL-BRD UNTIL THIS AFTERNOON...HIB
TOWARD EVENING AND ELO-DLH-RZN JUST AFTER SUNSET AND NORTHWEST WI
LATE TONIGHT.

PREV DISCUSSION... /ISSUED 422 AM CDT SUN MAY 20 2012/

SHORT TERM...LATEST KDLH RADAR IMAGERY SHOWS WIDESPREAD SHOWERS
AND SCTD THUNDERSTORMS ACROSS THE NORTHLAND EARLY THIS MORNING.
THE HEAVIEST AMOUNTS OF RAIN HAVE FALLEN JUST NORTHWEST OF THE
TWIN PORTS...FROM ALBORN TO SHAW WHERE RADAR ESTIMATES RANGE FROM
2 TO 2.5 INCHES. LATEST SURFACE ANALYSIS SHOWS A COLD FRONT
EXTENDING FROM ISLE ROYALE SWD ACROSS WRN LAKE SUPERIOR AND OVER
NWRN WI. THERE SEEMS TO BE TWO MAIN AREAS OF PRECIP...ONE INVOF
THE IRON RANGE ASSOCIATED WITH UPPER TROUGH...AND ANOTHER AREA
WITH STRONGER STORMS AFFECTING NWRN WI CLOSER TO THE FRONT. THE
MODELS INDICATE THAT SHOWERS AND STORMS WILL CONTINUE TO
REGENERATE ACROSS OUR CWA THIS MORNING...SIMILAR TO WHAT IS
CURRENTLY OCCURRING. BY THIS AFTERNOON...THE MAIN SHORTWAVE SHOULD
BE MOVING OFF TO THE EAST...CAUSING THE PRECIP TO TAPER OF TO SCTD
SHOWERS ACROSS OUR SWRN ZONES IN THE LATE MORNING/EARLY AFTN...AND
THEN ACROSS THE TWIN PORTS LATE THIS AFTERNOON. BY THIS
EVENING...MOST OF THE NORTHLAND SHOULD EXPERIENCE DRY CONDITIONS
EXCEPT ACROSS NWRN WI WHERE LINGERING SHOWERS AND STORMS ARE
POSSIBLE. HIGH PRESSURE WITH DRIER AIR WILL BUILD OVER THE CWA
LATE TONIGHT AND MONDAY...RESULTING IN DRY CONDITIONS.
TEMPERATURES TODAY WILL BE MORE SEASONABLY...WITH HIGHS RANGING
FROM THE LOWER 60S TO LOWER 70S. TEMPS WILL REBOUND BACK INTO THE
LOWER 70S FOR HIGHS ACROSS MOST AREAS ON MONDAY UNDER PARTLY TO
MOSTLY SUNNY SKIES

LONG TERM...MONDAY NIGHT THROUGH SATURDAY.
A BROAD TROUGH ALOFT WILL SLOWLY SINK SOUTHEAST TOWARD AND INTO THE
NORTHLAND DURING THE COMING WEEK AS RIDGING RETURNS FROM THE SOUTH
THROUGHOUT THE FOLLOWING WEEKEND. UNSEASONABLY WARM AND HUMID
WEATHER WILL LINGER EARLY IN THE WEEK.  A SLOW MOVING COLD FRONT
OVER THE DAKOTAS WILL CAUSE THUNDERSTORMS TO DEVELOP AND SPREAD
SOUTHEAST ACROSS THE NORTHLAND LATE MONDAY NIGHT THROUGH TUESDAY.
THE SURFACE FRONT WILL HANG UP OVER MINNESOTA WEDNESDAY AND FINALLY
DRIFT INTO AND ACROSS WISCONSIN LATE THURSDAY AND THURSDAY NIGHT.
WITH COOLING CONTINUING ALOFT AND A FLOW OUT OF THE GULF...RAIN AND
THUNDERSTORMS WILL BE PERSISTENT.  SURFACE HIGH PRESSURE OVER THE
MANITOBA LAKES WILL BRING COOLER AIR INTO THE AREA FRIDAY THROUGH
THE WEEKEND.  BUILDING HEIGHTS ALOFT WILL CAUSE THE SURFACE HIGH TO
BECOME ESTABLISHED OVER HUDSON BAY AS A STATIONARY FRONT DEVELOPS TO
OUR SOUTH.  AN INCREASINGLY CHILLY ONSHORE WIND WILL BE ACCOMPANIED
BY RAIN FRIDAY THROUGH SATURDAY NIGHT.  THE COOL DRY AIR WILL DRY
OUR AREA OUT AND ALLOW SKIES TO SLOWLY CLEAR NEXT SUNDAY.

&&

.POINT TEMPS/POPS...
DLH  42  70  47  67 /  20  10  10  20
INL  37  71  48  74 /  10  10  30  30
BRD  42  73  50  76 /  10  10  10  10
HYR  40  73  41  74 /  40  10   0  10
ASX  42  69  43  70 /  40  10   0  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

AVIATION...KK
Hazardous weather outlook, May 20, 12:39 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1239 PM CDT SUN MAY 20 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-211030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1239 PM CDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG...POSSIBLY SEVERE...THUNDERSTORMS ARE EXPECTED ACROSS
IRON...PRICE...AND EASTERN ASHLAND COUNTIES IN WISCONSIN THIS
AFTERNOON. A SEVERE THUNDERSTORM WATCH IS IN EFFECT IN THIS AREA
THROUGH THE AFTERNOON. DAMAGING WIND AND LARGE HAIL ARE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE...AT TIMES...ACROSS THE NORTHLAND FROM
TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
ACROSS PRICE AND IRON COUNTIES.

LSZ121-140>148-211030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1239 PM CDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG...POSSIBLY SEVERE...THUNDERSTORMS ARE EXPECTED ACROSS
WESTERN LAKE SUPERIOR EAST OF A PORT WING TO TOFTE LINE. DAMAGING
WIND AND LARGE HAIL ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE...AT TIMES... TUESDAY THROUGH FRIDAY
OVER WESTERN LAKE SUPERIOR.

CANNON

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, May 20, 1:15 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
115 PM CDT SUN MAY 20 2012

WIZ003-004-201830-
ASHLAND-IRON-
115 PM CDT SUN MAY 20 2012

...THUNDERSTORMS WITH HAIL...

AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
KIMBALL TO GILE TO 8 MILES NORTH OF TURTLE FLAMBEAU FLOWAGE TO 9
MILES SOUTHWEST OF TURTLE FLAMBEAU FLOWAGE...MOVING NORTHEAST AT 50
MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  MERCER BY 130 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4613 9033 4633 9030 4655 9036 4656 9034
      4656 9033 4653 9030 4649 9020 4634 9010
      4630 8991 4621 8992 4598 9032 4598 9041
Local storm report, May 20, 1:24 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
124 PM CDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HAIL             PRENTICE                45.54N 90.29W
05/20/2012  M0.88 INCH       PRICE              WI   TRAINED SPOTTER

&&

KK
Special weather statement, May 20, 1:28 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
128 PM CDT SUN MAY 20 2012

WIZ001-201900-
DOUGLAS-
128 PM CDT SUN MAY 20 2012

...THUNDERSTORM WITH GUSTY WINDS AND POSSIBLE HAIL...

AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF DAIRYLAND...MOVING NORTHEAST AT
35 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  SOLON SPRINGS BY 145 PM...
  BENNETT BY 155 PM...
  HAWTHORNE AND POPLAR BY 200 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4622 9222 4664 9193 4654 9164 4616 9197
      4616 9205
Local storm report, May 20, 1:37 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
137 PM CDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     HAIL             15 E PHILLIPS           45.70N 90.09W
05/20/2012  M1.00 INCH       PRICE              WI   TRAINED SPOTTER

&&

KK
Special weather statement, May 20, 1:52 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
152 PM CDT SUN MAY 20 2012

WIZ003-004-009-201930-
ASHLAND-IRON-PRICE-
152 PM CDT SUN MAY 20 2012

...STRONG STORMS MOVING ACROSS NORTHERN WISCONSIN...

AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
BUTTERNUT TO 23 MILES SOUTHWEST OF OGEMA...MOVING NORTHEAST AT 45
MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  GLIDDEN AND BUTTERNUT BY 200 PM...
  PARK FALLS AND FIFIELD BY 205 PM...
  PHILLIPS BY 210 PM...
  OGEMA BY 215 PM...
  PRENTICE BY 220 PM...
  BRANTWOOD AND GILE BY 230 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4606 9067 4646 9018 4646 9017 4634 9010
      4632 9001 4556 9003 4537 9026 4537 9064

DAP
Local storm report, May 20, 1:55 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
155 PM CDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HAIL             3 W BUTTERNUT           46.01N 90.56W
05/20/2012  M0.50 INCH       ASHLAND            WI   TRAINED SPOTTER

&&

KK

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:56 PM CDTSpecial Weather StatementDLHDouglas34 min
May 19, 8:37 PM CDTSpecial Weather StatementDLHBurnett, Douglas, Washburn23 min
May 19, 9:12 PM CDTSpecial Weather StatementDLHBayfield, Douglas, Washburn33 min
May 20, 2:32 AM CDTSpecial Weather StatementDLHBurnett58 min
May 20, 3:23 AM CDTSpecial Weather StatementDLHDouglas, Sawyer, Washburn52 min
May 20, 8:37 AM CDTSpecial Weather StatementDLHPrice23 min
May 20, 9:14 AM CDTSpecial Weather StatementDLHIron, Price31 min
May 20, 10:08 AM CDTSpecial Weather StatementDLHAshland, Sawyer22 min
May 20, 10:15 AM CDTSpecial Weather StatementDLHIron30 min
May 20, 10:43 AM CDTSpecial Weather StatementDLHSawyer32 min
May 20, 11:08 AM CDTSevere Thunderstorm WarningDLHAshland, Iron37 min
May 20, 12:13 PM CDTSevere Thunderstorm WarningDLHAshland, Iron47 min
May 20, 12:28 PM CDTSevere Thunderstorm WarningDLHPrice47 min
May 20, 1:06 PM CDTSpecial Weather StatementDLHDouglas24 min
May 20, 1:13 PM CDTSevere Thunderstorm WarningDLHIron, Price31 min
May 20, 1:15 PM CDTSpecial Weather StatementDLHIron15 min
May 20, 1:28 PM CDTSpecial Weather StatementDLHDouglas32 min
May 20, 1:52 PM CDTSpecial Weather StatementDLHIron, Price38 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.